Alert archive / Alabama / Special Weather Statements in 2025

Special Weather Statement, NWS Birmingham, AL

October 18, 2025Lamar County, Alabama

NWS Birmingham, AL issued this special weather statement at Oct 18, 2025, 11:21 PM CDT for Lamar County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2025, 11:21 PM CDT (04:21 UTC)
Expired
Oct 19, 2025, 12:00 AM CDT
In force
39 min
Issued by
NWS Birmingham, AL
Hail
0.00 in
Wind
50

County Lamar County, AL

The radar

The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1822 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS84 KBMX 190421
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
1121 PM CDT Sat Oct 18 2025
 
ALZ012-190500-
Lamar AL-
1121 PM CDT Sat Oct 18 2025

...STRONG THUNDERSTORMS WILL IMPACT LAMAR COUNTY THROUGH MIDNIGHT
CDT...

At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Aberdeen to 9 miles
northwest of Caledonia to near Waverly. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Vernon, Sulligent, Detroit, Beaverton, Blooming Grove, Lamar County
Airport, Crews, Bedford, Crossville, Gattman, Cody, Henson Springs,
Lamar County Public Lake, Star, Pine Springs, and Hightogy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3406 8821 3405 8799 3402 8799 3402 8795
      3366 8795 3359 8827
TIME...MOT...LOC 0421Z 251DEG 43KT 3388 8844 3380 8843 3360 8856 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Oct 18, 6:31 PM CDT, 4 hours 50 minutes earlier. Its key messages:

  • Updated at 626 PM CDT SAT OCT 18 2025
  • There is a level 1 out of 5 risk for severe storms early Sunday morning for roughly the western two-thirds of central Alabama; a level 2 out of 5 risk for severe storms exists for locations near the Mississippi state line.
  • The primary severe weather threat early Sunday morning is damaging wind gusts with a secondary risk of a brief tornado or two.
Area forecast discussion, Oct 18, 6:31 PM CDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
631 PM CDT Sat Oct 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 626 PM CDT SAT OCT 18 2025

 - There is a level 1 out of 5 risk for severe storms early Sunday
   morning for roughly the western two-thirds of central Alabama;
   a level 2 out of 5 risk for severe storms exists for locations
   near the Mississippi state line.

 - The primary severe weather threat early Sunday morning is
   damaging wind gusts with a secondary risk of a brief tornado
   or two.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 1255 PM CDT SAT OCT 18 2025

A trough is now sliding into the Southern Plains with showers and
storms developing near a frontal axis, generally from St. Louis to
San Antonio. Based on current trends, a squall line should be in
the vicinity of the Mississippi/Alabama state line around
midnight/12 am Sunday, steadily moving eastward through the night.
Look for the initial line (severe potential) to be in the
Tuscaloosa area around 2 AM, Birmingham to Selma 3 to 4 AM,
Talladega to Montgomery 5 to 6 AM, and near Auburn to Troy 7 to 8
AM. Moderate to heavy rain will linger over an area for around 2
hours behind the initial line. Look for clearing to begin around 3
hours after the initial line moves in. So we should see a dry
forecast for most areas after 9 AM in the northwest 11 AM in the
northeast to southwest to 1 PM in the southeast.

While a low-level jet around 40 knots and a veering wind profile
will promote a sheared environment, instability parameters remain
low. All things considered, a few organized line segments and
kinks, though perhaps brief in longevity, are possible. This
prospect should favor the western two-thirds of central
Alabama along with the supportive weak CAPE/instability. The
primary threat is damaging wind gusts along bowing line segments,
though a brief tornado, or two, could occur with any kinks as
well.

16

Previous discussion:
(Through next Friday)
Issued at 140 AM CDT SAT OCT 18 2025

Rest of next week:

Clear weather will return from west to east on Sunday as the
storm system quickly departs and high pressure begins to advance
from the west. Northwesterly winds will be breezy and gusty on
Sunday. Monday and Tuesday mornings will be chilly with low
temperatures in the 40s across central Alabama. Guidance suggests,
overall, Monday will be the cooler of the two mornings, with a
medium chance of some locations near the 278 corridor slipping
into the upper 30s.

Surface low pressure skirting across the northern Great Lakes
will drive a rain-free front across our area on Tuesday. This
will give a reinforcing shot of drier air to the region, yielding
a chilly morning, mild afternoon pattern. Morning lows are again
forecast to be in the 40s across the region through the rest of
the week, with guidance pinpointing Thursday as the coolest of
this episode, showing a medium to high chance for some communities
near the 278 corridor to slip into the upper 30s once again.
Parameters for frost are low at this time. Temperatures then
moderate a bit heading into the weekend.

89^GSatterwhite

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT SAT OCT 18 2025

Expect a few more hours of VFR conditions across the area,
followed by deteriorating CIGS and weather with increasing chances
for showers and thunderstorms arriving from the west overnight.
Inclement conditions are expected to arrive at TCL by 06z and move
eastward with time, affecting MGM/AUO toward 11z. Expect
increasing low-level winds from the south at 15-25 kts overnight
ahead of the convective line followed by northwest winds 15-25 kts
with gradually improving conditions through the remainder of the
morning hours on Sunday.

05

&&

.FIRE WEATHER...

Afternoon MinRHs will generally run in the 40 percent range, with
some areas as low as the upper 30s. In areas, breeziness will
persist past sundown. A squall involving heavy rain and
thunderstorms will sweep across the state overnight Saturday.
While the speed of the system will leave the rest of Sunday in a
drying and breezy/gusty post-frontal flow, MinRHs will remain
above critical thresholds.

Monday is forecast to trend drier, with MinRHs in the 20 percent
range and light winds. A dry front is forecast to move across the
region on Tuesday, which will set the stage for MinRHs to continue
bottoming out in the 20 percent range, but with the added risk of
low 20s in areas, for a couple days at least.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     61  73  41  71 /  90  70   0   0
Anniston    62  73  43  72 /  90  80   0   0
Birmingham  63  73  44  72 /  90  60   0   0
Tuscaloosa  65  75  45  76 /  90  40   0   0
Calera      63  76  44  75 /  90  60   0   0
Auburn      63  77  48  73 /  60  90   0   0
Montgomery  66  79  46  74 /  90  70   0   0
Troy        63  79  46  74 /  70  90   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...16
AVIATION...05

In the hours before

Special weather statement, Oct 18, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1121 PM CDT Sat Oct 18 2025

ALZ012-190500-
Lamar AL-
1121 PM CDT Sat Oct 18 2025

...STRONG THUNDERSTORMS WILL IMPACT LAMAR COUNTY THROUGH MIDNIGHT
CDT...

At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Aberdeen to 9 miles
northwest of Caledonia to near Waverly. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Sulligent, Detroit, Beaverton, Blooming Grove, Lamar County
Airport, Crews, Bedford, Crossville, Gattman, Cody, Henson Springs,
Lamar County Public Lake, Star, Pine Springs, and Hightogy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3406 8821 3405 8799 3402 8799 3402 8795
      3366 8795 3359 8827
TIME...MOT...LOC 0421Z 251DEG 43KT 3388 8844 3380 8843 3360 8856

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 11:46 PM CDTSpecial Weather StatementBMXPickens59 min
Oct 18, 11:56 PM CDTSpecial Weather StatementBMXFayette, Lamar34 min
Oct 19, 12:45 AM CDTSpecial Weather StatementBMXPickens30 min
Oct 19, 2:43 AM CDTSpecial Weather StatementBMXHale, Sumter, Tuscaloosa47 min
Oct 19, 3:06 AM CDTSpecial Weather StatementBMXBibb, Hale, Jefferson, Perry39 min
Oct 19, 3:35 AM CDTSpecial Weather StatementBMXAutauga, Chilton, Dallas, St. Clair, Shelby, Talladega40 min
Oct 19, 4:23 AM CDTSpecial Weather StatementBMXAutauga, Calhoun, Clay, Cleburne, Coosa, Elmore and 1 more52 min
Oct 19, 4:55 AM CDTSpecial Weather StatementBMXElmore, Tallapoosa50 min
Oct 19, 5:08 AM CDTSpecial Weather StatementBMXRandolph52 min
Oct 19, 5:37 AM CDTSpecial Weather StatementBMXBullock, Chambers, Lee, Macon, Russell53 min

Nearby

Special Weather Statements in Alabama, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.